MAUDE Adverse Event Report: PHILIPS VOLCANO VISIONS PV .018 CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO VISIONS PV .018 CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 86700
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a visions catheter was used in a peripheral therapeutic procedure via left arm radial artery access.The catheter was loaded over a 0.018 guidewire via sheath and was able to advance, but could not reach due to the distance from the access site to the target vessel.During removal, resistance was noted due to the guide wire wrapped around the catheter; therefore, the catheter and guide wire were removed together.Upon removal it was observed that the catheter tip was missing.Fluoroscopic images confirmed the tip was located inside the patients left distal radial artery.A snare was deployed, along with a surgical cutdown approach to retrieve the missing tip successfully.This adverse event and product problem is being submitted because the visions catheter tip separated inside the patient, requiring additional intervention for removal.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block g2: user facility report# (b)(4).Blocks h3 & h6: the visions catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks d9 & h3: visions pv catheter was returned for evaluation.Block h3: the visions pv catheter was returned without the distal portion (includes distal tip, distal fillet, scanner body, and a portion of the expanded single lumen (esl)).The returned proximal portion (includes a portion of the esl, catheter shaft, luer connector, and cable connector) measured at approx.137 cm from the distal end to the luer connector.Visual inspection found a slightly stretched esl and exposed microcables with sharp edges observed.It is likely that the distal portion measured approx.1.7 cm which is within the overall catheter working length (135-139 cm) when including the returned proximal portion of 137 cm.Block h6: the probable cause of the catheter separation is damage during use.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .018 CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
619633-4179
MDR Report Key17321639
Report Number3008363989-2023-00026
Device Sequence Number6893719
Product Code OBJ
UDI-Device Identifier00184360000037
UDI-Public(01)00184360000037(11)221220(17)241220(10)0302787597
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model Number86700
Device Catalogue Number400-0200.285
Device Lot Number0302787597
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO: 6F SLENDER INTRODUCER SHEATH; TERUMO: GLIDEWIRE ADVANTAGE 0.018, GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite